City Research Online

On a systematic approach to defects in classical integrable field theories

Caudrelier, V. (2008). On a systematic approach to defects in classical integrable field theories. International Journal of Geometric Methods in Modern Physics (ijgmmp), 5(7), pp. 1085-1108. doi: 10.1142/S0219887808003223

Abstract

We present an inverse scattering approach to defects in classical integrable field theories. Integrability is proved systematically by constructing the generating function of the infinite set of modified integrals of motion. The contribution of the defect to all orders is explicitely identified in terms of a defect matrix. The underlying geometric picture is that those defects correspond to B¨acklund transformations localized at a given point. A classification of defect matrices as well as the corresponding defect conditions is performed. The method is applied to a collection of well-known integrable models and previous results are recovered (and extended) directly as special cases. Finally, a brief discussion of the classical r-matrix approach in this context shows the relation to inhomogeneous lattice models and the need to resort to lattice regularizations of integrable field theories with defects.

Publication Type: Article
Additional Information: Electronic version of an article published as V. CAUDRELIER, Int. J. Geom. Methods Mod. Phys., 05, 1085 (2008). DOI: 10.1142/S0219887808003223 © copyright World Scientific Publishing Company, International Journal of Geometric Methods in Modern Physics
Publisher Keywords: Integrable systems, defects, nonlinear PDEs, inverse scattering method, Bäcklund transformations
Subjects: Q Science > QA Mathematics
Q Science > QC Physics
Departments: School of Mathematics, Computer Science & Engineering > Mathematics
URI: http://openaccess.city.ac.uk/id/eprint/162
[img]
Preview
PDF - Accepted Version
Download (230kB) | Preview

Export

Downloads

Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login